Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 20, 2014, 04:56:20 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620551
  • Total Topics: 46756
  • Online Today: 273
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Certain Foods or Vitamins cause; Mental Confusion; Can this be true?  (Read 3492 times)

0 Members and 1 Guest are viewing this topic.

Offline TheRoof

  • Member
  • Posts: 188
This past summer, my body went through a lot of changes with my brain. I suffered from a lot of brain fog and apathy. The feeling was with me through most of summer. It was bad, I voluntarily entered into a hospital.
They put me on "Dextro-Amphetamine" (It's like Adderal); few weeks after. It has had a "moderate" success on me. Some of my mental fog had Disappeared, my brain cognitive-function has become a little  better. During the time I suffered from "Mental Confusion" I was taking a lot of vitamins such as iron, multi-vitamin, fish-oil. Since I stopped taking my vitamins (mostly due to lack of adherence) my brain-fog went away..! -- Could certain vitamins or foods cause mental confusion / brain - fog?
For a while I thought it was the HIV causing it, but as soon as I stopped taking the Vitamins my brain (For the first time in MONTHS could actually think clearly)

My question is, are there certain foods / supplements which "may" cause brain fog?
Also are there any foods / supplements that HELP with mental awareness, and keep you awake? (Besides coffee and energy drinks)
« Last Edit: October 08, 2011, 01:54:02 PM by TheRoof »

Offline phildinftlaudy

  • Member
  • Posts: 2,950
  • sweet Ann what you think babe...
Re: Certain Foods or Vitamins cause; Mental Confusion; Can this be true?
« Reply #1 on: October 08, 2011, 01:53:43 PM »
I'm sure that Newt or others will have information to provide....

I don't think it is out of the question that certain vitamins, supplements, and/or minerals could cause brain fog or other adverse reactions.

I know that most HIV medications warn against taking St. John's wart.  There are probably a variety of things that can result from either the use of one or more of the above - either alone or in combination - and depending on the meds you are on, dosage of the above being taken, and your own body's make-up.

I look forward to hearing the responses you get and I'm glad that you seem to be getting over the mental fog.

-Phil
September 13, 2008 - diagnosed +
Labs:
Date    CD4    %   VL     Date  CD4  %   VL
10/08  636    35  510   9/09 473  38 2900  12/4/09 Atripla
12/09  540    30    60   
12/10  740    41  <48   
8/11    667    36  <20  
03/12  1,041  42  <20
05/12  1,241  47  <20
08/12   780    37  <20
11/12   549    35  <20
02/12  1,102  42  <20
11/12   549    35  <20

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Re: Certain Foods or Vitamins cause; Mental Confusion; Can this be true?
« Reply #2 on: October 08, 2011, 08:57:17 PM »
It is worthwhile to tell your doctor what vitamins you were taking and see if he is aware of interactions.  But if not, just start them back one per week and listen to your body.

BTW, men usually should not take extra iron.  The reason that they had special men's vitamin tablets was initially because women need iron whereas it can give men heart and liver problems.
5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline TheRoof

  • Member
  • Posts: 188
Re: Certain Foods or Vitamins cause; Mental Confusion; Can this be true?
« Reply #3 on: October 10, 2011, 01:44:05 PM »
Mental fog for me was Hell. No stress or “event” in my life  compares to being apathetic. Do you guys know the old saying “The opposite of Love is Not Hate, It’s Apathy” I strongly believe that.
The problem is; I don’t have emotion. Apathy is the perfect word to describe how I feel a lot of the time. Like my brain is “numb” that’ is the best way to describe it.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.